Nebraska, 2015High Wind in Nebraska, April 14 to 15, 2015
April 14 to 15, 2015 · NWS CYS · 2 events in 1 county or zone
A potent Pacific low pressure system generated a brief period of high winds across the northern Nebraska Panhandle.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent Pacific low pressure system generated a brief period of high winds across the northern Nebraska Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 14, 10:39 PM MST, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 14, 10:39 PM MST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1139 PM MDT TUE APR 14 2015
.UPDATE...
ISSUED AT 1136 PM MDT TUE APR 14 2015
EXTENDED THE WIND HIGHLIGHTS ACROSS NORTHERN SIOUX AND DAWES
COUNTIES THROUGH 4 AM AND CANCELLED THEM EVERYWHERE ELSE ACROSS
THE PANHANDLE. CHADRON IS CURRENTLY GUSTING TO 49 KTS...AND
SOUNDINGS SHOW THE LLVL JET OF 50-55 KTS CONTINUING THROUGH LATE
TONIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 330 PM MDT TUE APR 14 2015
FAIRLY QUIET OVER THE CWA THIS AFTERNOON. SOME MODEST CUMULUS OVER
PARTS OF SE WY BUT DRY AIR HINDERING DEVELOPMENT. MEANWHILE UPPER
TROF CURRENTLY OVER THE PACIFIC NW WILL DIG SOUTH OVERNIGHT AND
CLOSE OFF A LOW OVER NORTHERN UTAH BY MORNING. GOOD SFC PRESSURE
GRADIENT OVER THE NEB PANHANDLE WILL KEEP WINDS UP THIS EVENING SO
WILL MAINTAIN WIND HIGHLIGHTS THERE. MOISTURE ASSOCIATED WITH THE
UPPER SYSTEM WILL SPREAD SLOWLY EAST AND SHOULD BRING A FEW
RAIN/SNOW SHOWERS TO FAR WESTERN PARTS OF THE CWA LATER TONIGHT.
OTHERWISE...A PACIFIC COLD FRONT WILL MOVE ACROSS THE CWA LATE
TONIGHT INTO WEDS MORNING WITH MUCH COOLER AIR MOVING IN BEHIND
IT. RAIN AND HIGHER ELEV SNOW STILL LOOKS TO SPREAD SLOWLY EAST
ACROSS THE CWA WEDS AS THE UPPER LOW DRIFTS SE ACROSS UTAH WITH
FAIRLY WIDESPREAD PCPN FOR WEDS NIGHT. ACCUMULATING SNOWS STILL
LOOK TO BE MAINLY OVER THE MTNS BUT SOME LIGHT ACCUMULATIONS
SHOULD OCCUR OVER ADJACENT AREAS OF THE PLAINS LATER WEDS NIGHT.
COOL THURSDAY AND THURSDAY NIGHT WITH PCPN MAINLY OVER THE SRN
PART OF THE CWA AS THE UPPER LOW MEANDERS AROUND THE 4 CORNERS
AREA. RAIN/SNOW LINE TRICKY AS NOT A LOT OF COLD AIR WITH THIS
SYSTEM. HOPEFULLY SOME DECENT PCPN AMOUNTS WILL FALL OVER MANY
AREAS TO ALLEVIATE THE DRY CONDITIONS SO FAR THIS SPRING.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 330 PM MDT TUE APR 14 2015
THE FORECAST CHALLENGES WILL FOCUS THE FIRST HALF OF THE LONG TERM
WITH MODEL TIMING AND POSITION DIFFERENCES HANDLING THE SOUTHERN
STREAM UPPER LOW AND TROUGH. THE ECMWF...NAM AND CANADIAN MODELS
ARE SIMILAR WITH THE LOCATION OF THE CLOSED LOW OVER THE FOUR CORNERS
AT 12Z FRIDAY. THE GFS SHOWS A MORE ELONGATED LOW WITH ITS CENTER
OVER EAST CENTRAL COLORADO. THE GFS IS THE OUTLIER AS IT MOVES THE
LOW INTO THE CENTRAL/SOUTHERN PLAINS BY SATURDAY. THE OTHER MODELS
SLOWLY DRIFT THE SYSTEM EAST AND WEAKEN IT TO A OPEN WAVE. MEANWHILE...
THE NORTHERN STREAM WILL BE PROGRESSIVE DEPICTING ONE TROUGH PASSAGE
BYPASSING TO THE NORTH FRIDAY...TRANSITORY RIDGE OVERHEAD SATURDAY...
FOLLOWED BY A STRONGER TROUGH IMPACTING THE NORTHERN PLAINS AND UPPER
MIDWEST LATE SUNDAY AND MONDAY. WILL PUT MORE EMPHASIS ON THE
ECMWF/CANADIAN AND ENSEMBLES.
WITH REGARDS TO SENSIBLE WEATHER...WILL HOLD ONTO CHANCES FOR LOWER
ELEVATION RAIN/MOUNTAIN SNOW MOST OF THE CWA THIS WEEKEND. GENERALLY
LOOKING AT LIGHT QPF AMOUNTS...WITH BETWEEN 0.10 AND 0.50 INCHES.
TEMPERATURES WILL AVERAGE BELOW SEASONAL NORMALS FRIDAY...WITH
NEAR NORMAL VALUES SATURDAY. A COLD FRONT WILL PUSH THROUGH THE
CWA EARLY SUNDAY...RESULTING IN BELOW AVERAGE TEMPERATURES ONCE
AGAIN. EARLY NEXT WEEK...THE CWA WILL BE POSITIONED BETWEEN A
TROUGH TO THE NORTHEAST AND RIDGE OVER THE GREAT BASIN. THE RESULT
WILL BE DRY WEST TO NORTHWEST FLOW ALOFT AND MILDER TEMPERATURES.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1044 PM MDT TUE APR 14 2015
NEBRASKA TAFS...GUSTY SOUTH TO SOUTHEAST WINDS OVERNIGHT.
VFR PREVAILS...EXCEPT FOR MVFR CEILINGS AT SIDNEY BETWEEN 10Z AND
15Z. PACIFIC COLD FRONT PASSES NEBRASKA TAF SITES LATE WEDNESDAY
AFTERNOON WITH WINDS BECOMING NORTHWEST AND THEN NORTH IN THE
EVENING. CEILINGS LOWERING IN THE AFTERNOON WITH ISOLATED TO
SCATTERED SHOWERS DEVELOPING WEDNESDAY AFTERNOON...WITH ISOLATED
THUNDERSTORMS AT SIDNEY AFTER 21Z.
WYOMING TAFS...SOUTHWEST WINDS GUSTING NEAR 30 TO 40 KNOTS AT
RAWLINS THROUGH 15Z WITH VFR PREVAILING AND CEILINGS JUST ABOVE
MVFR FROM 06Z TO 15Z. PACIFIC COLD FRONTAL PASSAGE AFTER 15Z AT
RAWLINS WITH WINDS VEERING TO NORTHWEST AND GUSTING NEAR 30 KNOTS
AND ISOLATED TO SCATTERED SHOWERS DEVELOPING WITH CEILINGS
LOWERING TO NEAR 4500 FEET AGL ALONG WITH MOUNTAIN OBSCUREMENT
AFTER 20Z.
AT LARAMIE AND CHEYENNE...VFR WITH WINDS SOUTH UNTIL 15Z...THEN
WEST AND NORTHWEST WITH PACIFIC COLD FRONTAL PASSAGE WITH GUSTS TO
33 KNOTS. WINDS BECOMING NORTH WEDNESDAY AFTERNOON...GUSTING TO
30 KNOTS...WITH CEILINGS LOWERING TO 3500 TO 4500 FEET...MOUNTAIN
OBSCUREMENT AND ISOLATED TO SCATTERED SHOWERS DEVELOPING ALONG
WITH VISIBILITIES IN SHOWERS FROM 3 TO 5 MILES. MVFR DEVELOPING
WEDNESDAY EVENING.
&&
.FIRE WEATHER...
ISSUED AT 754 PM MDT TUE APR 14 2015
RED FLAG WARNING EXPIRED AT 800 PM MDT AS HUMIDITIES CONTINUE
TO SLOWLY RECOVER AND WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS
WILL CONTINUE TO ALLEVIATE THROUGH THE EVENING HOURS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...HIGH WIND WARNING UNTIL 4 AM MDT WEDNESDAY FOR NEZ002.
WIND ADVISORY UNTIL 4 AM MDT WEDNESDAY FOR NEZ095.
&&
UPDATE...ZF
SHORT TERM...RE
LONG TERM...MJ
AVIATION...RUBIN
FIRE WEATHER...RUBINHazardous weather outlook, Apr 14, 8:15 PM MST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
915 PM MDT TUE APR 14 2015
WYZ101>119-151200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
915 PM MDT TUE APR 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT AND
WEDNESDAY MORNING BRINGING MUCH COLDER TEMPERATURES. WIDESPREAD
SNOW COULD FALL ACROSS SOUTHEAST WYOMING WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT. LIGHT ACCUMULATIONS ARE EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
NEZ002-003-019>021-054-055-095-096-151200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
915 PM MDT TUE APR 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TONIGHT
A HIGH WIND WARNING IS IN EFFECT FOR DAWES COUNTY INCLUDING CHADRON
THROUGH MIDNIGHT FOR SOUTH TO SOUTHEAST WINDS OF 30 TO 40 MPH WITH
GUSTS TO 60 MPH.
A WIND ADVISORY IS IN EFFECT FOR THE REST OF THE WESTERN NEBRASKA
PANHANDLE THROUGH MIDNIGHT FOR SOUTH TO SOUTHEAST WINDS OF 20 TO 35
MPH WITH GUSTS TO 50 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
RUBIN
High Wind, Dawes
- When
- April 14, 11:53 PM MST to April 15, 2:53 AM MST
- Where
- Dawes forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
The wind sensor at the Chadron Airport measured sustained winds of 40 mph or higher.
High Wind, Dawes
- When
- April 14, 11:55 PM MST to April 15, 2:55 AM MST
- Where
- Dawes forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- RAWS
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
The RAWS sensor at Kings Canyon measured sustained winds of 40 mph or higher.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Wildfire in Utah, April 14 to 16, 20152 deaths · 43 injured · $910,000 · 71 kt wind · 18 events
- Flooding in Kentucky, April 14 to 23, 20151 death · $40,000 · 16 events
- Flash Flooding and Damaging Wind in Louisiana, April 14, 20151 death · 55 kt wind · 11 events
- Flash Flooding and Hail in Mississippi, April 14 to 16, 2015$545,000 · 2 in hail · 26 events
- Flooding in Kentucky, April 14 to 15, 2015$450,000 · 4 events
- Flooding in West Virginia, April 14, 2015$215,000 · 7 events
- Flooding in Kentucky, April 14 to 15, 2015$39,000 · 39 events
- Dust Storm and High Wind in Nevada, April 14, 2015$100,000 · 50 kt wind · 4 events
- Tornado in Oregon, April 14, 2015$25,000 · EF0 · 1 event
- Flash Flooding in Louisiana, April 14, 2015$20,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 201554 kt wind · 14 events
- High Wind in Nevada, April 14, 20151 injured · $4,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568171, 568174.